Hail, Lincoln
- When
- June 23, 6:22 PM MST
- Where
- Lincoln County, 21.79 mi WSW of Karval
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.560, -103.870
A severe thunderstorm produced hail up to quarter size, along with a wind gust to 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to quarter size, along with a wind gust to 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 23, 1:33 PM MST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 233 PM MDT TUE JUN 23 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 232 PM MDT TUE JUN 23 2015 BROAD UPPER RIDGE OVER THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS WILL KEEP WESTERLY FLOW ALOFT OVER THE STATE THROUGH WEDNESDAY. AT THE SURFACE...HIGH PRESSURE OVER THE GREAT PLAINS AND LOW PRESSURE OVER SOUTHEASTERN COLORADO IS BRINGING SOUTHEASTERLY WINDS ACROSS THE FORECAST AREA. THIS HAS KEPT AN INVERSION OVER THE PLAINS THROUGH THE DAY. AS INCREASED MOISTURE MOVES UP FROM THE SOUTHEAST...AIRMASS WILL BE DESTABILIZING TO ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING....MAINLY SOUTH OF THE I-76. ABOVE THE INVERSION...THE AIRMASS IS QUITE UNSTABLE...SO WITH THE ADDITIONAL MOISTURE EXPECTED OVER THE SOUTHERN HALF OF THE AREA...COULD SEE SOME STRONGER STORMS OVER THE PALMER DIVIDE AND EAST INTO LINCOLN COUNTY. THESE STORMS WILL PUSH EAST THIS EVENING WITH A SLIGHT CHANCE OF STORMS OVER THE FAR EASTERN PLAINS LATER THIS EVENING. BIGGEST THREAT FROM THE STRONGER STORMS WILL BE HAIL AND GUSTY WINDS...HOWEVER INCREASING SHEAR EARLY THIS EVENING MAY BE ABLE TO ALLOW FOR A WEAK TORNADO TO FORM. AGAIN...THIS WILL LIKELY BE SOUTH OF A LINE FROM DENVER TO AKRON. CONVECTION EXPECTED OVER NEBRASKA TONIGHT MAY PUSH IN SOME STRATUS OR FOG OVER THE FAR NORTHEAST CORNER. EXPECT THE INVERSION OVER THE PLAINS TO BE ERODED BY WEDNESDAY FOR SLIGHTLY WARMER TEMPERATURES OVER THE EASTERN PLAINS...HOWEVER SLIGHTLY MORE MOISTURE MOVING IN FROM THE WEST WILL CAUSE MORE CLOUD COVER. THIS WILL LIKELY COOL HIGH TEMPERATURES OVER THE HIGH COUNTRY BY A COUPLE DEGREES OVER TODAY. LOOK FOR ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS TO FORM OVER THE MOUNTAINS THEN PUSH EAST OVER THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 232 PM MDT TUE JUN 23 2015 WEDNESDAY NIGHT INTO THURSDAY...THE FLOW ALOFT WILL BE WESTERLY AS A BROAD RIDGE OF HIGH PRESSURE STRETCHES ACROSS THE SOUTHERN U.S. THE CENTER OF THE RIDGE WILL BE OVER THE SERN U.S ON THURSDAY WITH THE MDLS ADVECTING SUBTROPICAL MOISTURE ACROSS NEW MX AND INTO CO. THE CENTER OF THE RIDGE SHIFTS MORE TO THE FOUR CORNERS REGION BY FRIDAY. A COLD FRONT ASSOCIATED WITH A PASSING TROUGH MOVING INTO THE NORTHERN GREAT PLAINS WILL PUSH INTO NERN CO THURSDAY NIGHT. AS THE RIDGE SHIFTS OVER THE WEST...THE FLOW ALOFT WILL BECOME NORTHWESTERLY. BETTER MOISTURE BUT WITH COOLER TEMPERATURES AND INCREASING SUBSIDENCE ALOFT...THE CHC OF TSTMS MAY BE LIMITED FOR FRIDAY WITH THE BEST CHC NEAR THE HIGHER TERRAIN. THE RIDGE CONTINUES TO BUILD OVER THE WESTERN U.S. SUNDAY THROUGH TUESDAY. A WEAK NORTHERLY FLOW WILL BE OVER THE CWFA. TEMPERATURES WILL WARM BACK UP BY EARLY NEXT WEEK BUT STILL ENOUGH MOISTURE AROUND FOR SLGT CHC POPS OVER THE WEEKEND AND INTO EARLY NEXT WEEK IN THE LATE AFTN/EVNG TIME FRAME. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 232 PM MDT TUE JUN 23 2015 VFR CONDITIONS EXPECTED THROUGH WEDNESDAY AFTERNOON. SOUTHEASTERLY WINDS WILL CONTINUE TO INCREASE INTO THE AREA AIRPORTS. ISOLATED THUNDERSTORMS EXPECTED FROM 22Z - 02Z...MAINLY SOUTH AND EAST OF DENVER. DRAINAGE WINDS OVERNIGHT WILL LIKELY TRANSITION THROUGH THE NORTH TO BE EAST AGAIN WEDNESDAY. && .HYDROLOGY... ISSUED AT 232 PM MDT TUE JUN 23 2015 ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON INTO THIS EVENING...BEGINNING AROUND THE FOOTHILLS AND PALMER DIVIDE THEN MOVING OUT OVER THE EASTERN PLAINS. STORM MOTIONS SHOULD BE ENOUGH FOR RAINFALL AMOUNTS TO STAY BELOW A QUARTER INCH OVER AN AREA. SO NO FLOODING ISSUES ARE OF CONCERN FROM CONVECTION. RIVERS REMAIN HIGH AND FAST DUE TO SNOWMELT BUT WILL CONTINUE TO SLOWLY FALL THE NEXT FEW DAYS AS THE AVAILABLE SNOW DECREASES. ANY RAINFALL OVER THE NEXT SEVERAL DAYS IS NOT EXPECTED TO HAVE AN IMPACT ON THE LARGER RIVERS AND STREAMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM...COOPER AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1034 AM MDT TUE JUN 23 2015 COZ030>051-241645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1034 AM MDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE FRONT RANGE AND IN AREAS SOUTH OF DENVER LATE THIS AFTERNOON...THEN PUSHING OVER EASTERN PLAINS THIS EVENING. STORMS THAT DO DEVELOP COULD BECOME SEVERE SOUTH OF A LINE FROM DENVER TO AKRON IN THE EARLY TO MID EVENING HOURS. LARGE HAIL IS THE MAIN THREAT...BUT DAMAGING WINDS AND A TORNADO ARE ALSO POSSIBLE. STORMS SHOULD BE OUT OF THE AREA BY MIDNIGHT. SNOWMELT OVER THE HIGHER MOUNTAINS IS GRADUALLY DECREASING...BUT HIGH WATER AND FAST FLOWS WILL CONTINUE IN RIVERS AND STREAMS OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FAIRLY TYPICAL EARLY SUMMER WEATHER PATTERN WILL EXIST OVER THE OUTLOOK AREA DURING THE PERIOD. TEMPERATURES WILL BE AROUND NORMAL AS WILL THE CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS. PRECIPITATION WILL BE MOST LIKELY EAST OF THE CONTINENTAL DIVIDE. ADDITIONALLY...ENOUGH INSTABILITY AND VERTICAL WIND SHEAR WILL EXIST OVER LOWER ELEVATIONS TO KEEP AT LEAST A SMALL THREAT OF ISOLATED SEVERE STORMS IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 715 PM MDT TUE JUN 23 2015 COZ036-039-040-240145- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- 715 PM MDT TUE JUN 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE...NORTHEASTERN JEFFERSON...DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 745 PM MDT... AT 715 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHEASTERN LAKEWOOD...OR 5 MILES WEST OF DENVER...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DENVER...WESTERN AURORA...LAKEWOOD...SOUTHERN THORNTON...ARVADA... SOUTHERN WESTMINSTER...WESTERN CENTENNIAL...COMMERCE CITY... NORTHEASTERN LITTLETON...SOUTHEASTERN NORTHGLENN...BRIGHTON... ENGLEWOOD...WHEAT RIDGE...EASTERN GOLDEN...GREENWOOD VILLAGE... FEDERAL HEIGHTS...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT... SHERIDAN...MORRISON AND INDIAN HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3961 10525 3984 10516 3993 10475 3957 10477 TIME...MOT...LOC 0115Z 266DEG 34KT 3972 10506 BAKER
The Pueblo radar (KPUX), 29 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574055, 574056, 589133.